Thunderstorm Wind, Iberia
- When
- July 3, 2:56 PM CST
- Where
- Iberia County, New Iberia Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.030, -91.880
A wind gust of 50 knots was recorded by Acadiana Regional ASOS.
High wind gusts downed trees over South Central Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
High wind gusts downed trees over South Central Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 3, 2:34 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 334 PM CDT TUE JUL 3 2012 .SYNOPSIS... A WEAKENING UPPER WAVE OVER NORTHEAST TEXAS HAS PROVIDED A LITTLE MORE CLOUD COVER OVER EAST TEXAS THIS AFTERNOON AND HAS RESULTED IN TEMPERATURES IN THE UPPER 80S TO LOWER 90S THERE. WITH LOWER TO MIDDLE 90S IN LOUISIANA. ISOLATED SHOWERS HAVE BEEN ONGOING ACROSS CENTRAL LOUISIANA WITH A THUNDERSTORM OR TWO ONGOING FOR THE PAST HOUR OR TWO IN CAMERON AND IBERIA PARISHES. && .DISCUSSION... WILL MAINTAIN ISOLATED SHOWERS AND THUNDERSTORM INTO THE EVENING ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA. OTHER AREAS MAY SEE SOME ISOALTED ACTIVITY BUT WILL KEEP POP AROUND 10. OTHERWISE WILL CONTINUE TO BE WARM THE NEXT COUPLE OF DAYS WITH ISOLATED ACTIVITY CONTINUING...MAINLY OVER THE EASTERN ZONES. BOTH THE GFS AND ECMWF CONTINUE TO MAINTAIN THE IDEA OF THE RIDGE SHIFTING NORTH ALLOWING DEEPER MOISTURE AND MORE INSTABILITY RESULTING IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING FRIDAY AND CONTINUING INTO EARLY NEXT WEEK. VERY LITTLE CHANGES WERE MADE TO THE EXTENDED FORECAST DID TWEAK POPS UP SOME ACROSS THE EASTERN ZONES AND THUS LOWERED MAX TEMPS A TAD. && .MARINE... LIGHT WINDS AND LOW SEAS EXPECTED TO CONTINUE AS HIGH PRESSURE REMAINS IN CONTROL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 92 76 93 75 / 10 10 10 10 20 KBPT 75 92 75 92 75 / 10 10 10 10 10 KAEX 73 96 73 96 73 / 20 10 10 20 20 KLFT 75 94 75 93 75 / 20 20 10 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 506 AM CDT TUE JUL 3 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 506 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON. THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT OCCASIONAL LIGHTNING AND BRIEF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW OF THE STORMS. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 DEGREES. THESE VALUES ARE BELOW HEAT ADVISORY CRITERIA. HOWEVER...CAUTION SHOULD STILL BE TAKEN BY THOSE WORKING OUTSIDE...BY TAKING FREQUENT BREAKS AND DRINKING PLENTY OF WATER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED MAINLY AFTERNOON SHOWER OR THUNDERSTORMS ARE FORECASTED THROUGH THURSDAY WITH THE BEST CHANCES EAST OF US HIGHWAY 171 IN LOUISIANA. SOME INCREASE IN SHOWERS AND THUNDERSTORMS ARE EXPECTED BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO BE AROUND 100 DEGREES...WITH ISOLATED LOCATIONS HAVING HEAT INDEX VALUES TO NEAR 105 DEGREES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-041015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 506 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GENERALLY LIGHT WINDS AND LOW SEAS ARE EXPECTED. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS EAST OF INTRACOASTAL CITY WITH SOME INCREASE IN ACTIVITY EXPECTED FRIDAY THROUGH THE WEEKEND. OCCASIONAL TO FREQUENT LIGHTNING...HEAVY RAIN AND GUSTY WINDS MAY OCCUR WITH THE THUNDERSTORM ACTIVITY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The Lake Charles radar (KLCH), 129 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
3 thunderstorm wind. Local standard time, as filed.
A wind gust of 50 knots was recorded by Acadiana Regional ASOS.
Winds were estimated at 65 to 70 MPH downing large tree limbs in and around the neighborhood near the intersection of Johnston and Doucette Streets.
A report was received of a tree down on a house in southern part of Lafayette. The report was relayed by KLFY-TV.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402593, 402589, 402592.